Format

Send to

Choose Destination
Dermatol Online J. 2008 Dec 15;14(12):14.

Oral and cutaneous lichenoid reaction with nail changes secondary to imatinib: report of a case and literature review.

Author information

1
Department of Dermatology, Sarawak General Hospital, Jalan Tun Ahmed Zaidi Adruce, 93586 Kuching, Sarawak, Malaysia. jhota68@hotmail.com

Abstract

Imatinib mesylate--Gleevec (US), Glivec (worldwide), STI571--is an oral cancer drug that selectively inhibits several protein tyrosine kinases associated with human malignancy. The drug is used for the treatment of chronic myeloid leukemia, malignant gastrointestinal stromal tumors, and some other conditions. Treatment with imatinib is generally well tolerated but not without the risk of adverse effects. The risk of severe adverse events is low. Cutaneous side effects of this drug are common but muco-cutaneous lichenoid eruption with nail changes is very rare. We report a case of lichenoid eruption during imatinib therapy involving the skin, mucous membranes, and nails that cleared in spite of ongoing imatinib therapy.

PMID:
19265627
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Arthur C Huntley MD, California Digital Library
Loading ...
Support Center